Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 23, 2000, 11:29 AM CDT for Benton County, Tippah County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 11:29 AM CDT (16:29 UTC)
- Expired
- May 23, 2000, 12:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Benton County, MS, Tippah County, MS
The radar
The Memphis radar (KNQA), 97 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -454 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
392 WUUS54 KMEG 231629 SVRMEM MSC009-139-231700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1129 AM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN NORTHEAST MISSISSIPPI TIPPAH COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 12 PM CDT * AT 1126 AM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF GRAVESTOWN...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAVESTOWN AROUND 1130 AM CDT BLUE MOUNTAIN...RIPLEY AROUND 1140 AM CDT DUMAS AROUND 1155 AM CDT .IF CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:30 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 23, 9:30 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 930 AM CDT MON MAY 23 2000 STORMS WORKING WAY ACROSS WEST TENNESSEE AT THIS TIME. ALSO HAVE STORMS IN WESTERN N MS. STORMS MOVING ESE. FIRST PERIOD WL BE ADJUSTED TO ACCOUNT TEMP DIFFERENCES FROM CLDS LATER THIS MORNING. .MEM...SEVERE THUNDERSTORM WATCH UNTIL 2 PM CDT WEST TENNESSEE
In the hours before
Local storm report, May 23, 9:57 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
957 AM CDT MON MAY 22 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 AM DEERING MO .88 INCH HAIL
05/23/00 PEMISCOT REPORTED BY SHERIFFS
OFFICE.
0810 AM DELL AR .75 INCH HAIL
05/23/00 MISSISSIPPI REPORTED BY BLYTHEVILLE
PD.
0815 AM LEACHVILLE AR .88 INCH HAIL
05/23/00 MISSISSIPPI REPORTED BY LEACHVILLE PD.
0840 AM ASHPORT TN .75 INCH HAIL
05/23/00 LAUDERDALE DIME SIZE HAIL ALONG THE
MISSISSIPPI RIVER.
REPORTED BY LUXORA PD.
0925 AM MEDINA TN 1.75 INCH HAIL
05/23/00 GIBSON GOLFBALL HAIL REPORTED BY
MEDINA POLICE DEPA!RTMENT.
NSpecial weather statement, May 23, 10:06 AM CDT, 1 hour 23 minutes before
MOZ113-115-231530-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 AM CDT TUE MAY 23 2000
SEVERE THUNDERSTORM WATCH NUMBER 324 FOR THE FOLLOWING MISSOURI
COUNTIES HAS BEEN CANCELLED...
DUNKLIN...PEMISCOTT
STORMS HAVE MOVED OUT OF THE BOOTHEEL INTO WEST TENNESSEE.Special weather statement, May 23, 10:35 AM CDT, 54 minutes before
TNZ001-002-019-048-049-231555-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1035 AM CDT TUE MAY 23 2000
SEVERE THUNDERSTORM WATCH NUMBER 324 FOR THE FOLLOWING WEST TENNESSEE
COUNTIES HAS BEEN CANCELED...
LAKE...OBION...DYER...LAUDERDALE...TIPTON
SEVERE STORMS HAVE MOVED EAST OUT OF THESE COUNTIES.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:03 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.